MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulty and shaft break occurred.The target lesion was located in the non-tortuous and non-calcified common iliac vein.A 14-6/5.8/75 xxl vascular balloon catheter was advanced for dilatation and was inflated once in a previously implanted area.Upon removal of the device, it became stuck and was caught on the stent struts.The device then broke off.The entire portion of the balloon was completely removed from the opposite groin through a large sheath.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a xxl device was returned for analysis.A visual examination identified a complete circumferential tear was identified located approximately 35mm proximal of the distal tip.A section of the balloon was detached.The remainder section of the balloon was attached to the shaft.A visual examination identified that the shaft was detached 18mm distal from the distal end of the hub.A visual and tactile examination identified multiple shaft kinks and was also accordioned.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.This concludes the product analysis.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13341788
Report Number2134265-2022-00249
Device Sequence Number3958182
Product Code LIT
UDI-Device Identifier08714729190486
UDI-Public08714729190486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0028357702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown